Couldn't find what you looking for?

TRY OUR SEARCH!

what are side effects of long term steriod use

Loading...

Long-term corticosteroid use, especially if taken in high doses, can cause side effects. Because of this, doctors need to evaluate the situation real good and determine whether the benefits outweigh the risks.
Although the body can adjust to the effects of the drug, side effects can appear. Some of the most common ones are: accumulation of fat on strange places all over the body like neck, abdomen, face and shoulders. Once they appear on these specific places, they are very hard to get rid of.
High doses of the drug have been linked to mood changes and frequent infections as the body immune system gets weakened by the drug. The drug can cause fluid build up so diuretics may be needed to lose excessive fluid from the body.
Skin changes are also possible. Skin may become thinner and bruise easily.
Diabetics need to be careful because the drug could cause fluctuations in sugar levels.

It is important that the drug is not abruptly stopped if some of the side effects occur. Talking to your doctor is essential.
Reply

Loading...